MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS ODYSSEY TORIC II IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS ODYSSEY TORIC II IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Halo (2227); Discomfort (2330)
Date of Event 01/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: the following fields were updated based on the additional information received: section a4.Weight: 58 kg section a5.Ethnicity: not hispanic/latino section a6.Race: white section b5: the patient indicated that after surgery his vision did not improve whatsoever remaining at 20/50.The patient was examined by a retina specialist and was said that the patient's retina, while not perfect, was not the reason for the issues patient has.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Section h3: the device was not returned for evaluation as it was discarded; therefore, a failure analysis of the complaint device could not be completed.A review of records related to the device including labeling and complaint trending will be performed.Upon completion of this review, if there is any further relevant information obtained, a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, to date, the information has not been provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
A patient who received a toric intraocular lens (iol) implant in his left eye reported dissatisfaction, indicating that his vision has not improved and is worse than before the implant.The patient's expectation was that his reaching distance, and mid-range vision would be better.The patient stated that before surgery, his left eye was 20/50- and one-day post implant, he was told to be 20/25, but the patient does not believe that.A planned explant procedure was scheduled.At a later date information was received from the doctor who reported that the lens was explanted and replaced with a monofocal iol.The explant procedure was carried out without any complications, and the doctor confirmed that everything proceeded as expected without the need for sutures.Due to the patient's underlying retinal problems, the doctor anticipated that the patient would not experience improved distance vision with the monofocal iol.On (b)(6) 2025, the patient communicated to the doctor that, there was no improvement in his vision.The lens is not coming back as the account did not save it.No further information was provided.

Brand Name
TECNIS ODYSSEY TORIC II IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22172650
Report Number3012236936-2025-000161
Device Sequence Number9218517
Product Code MFK
UDI-Device Identifier05050474811379
UDI-Public(01)05050474811379(17)270723
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDRT150
Device Catalogue NumberDRT1500210
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2025
Supplement Date Received by Manufacturer06/20/2025
Initial Report FDA Received Date06/09/2025
Supplement Report FDA Received Date07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale
Patient Weight58 KG
Patient EthnicityNon Hispanic
Patient RaceWhite